



## A GIFT!

A warm welcome to Mini Midi Maxi 2010. Vestlandske Teatersenter feels that bringing local and foreign theatre performances to Bergen is a vital task. Children and youth deserve to experience new theatrical expressions, as well as high quality performances that normally are not found in Bergen.

We who work with stage art and theatre must strive towards increased quality and diversity. In this respect an international festival is an important contribution, it constitutes an arena where new impulses are absorbed and exchanged. For children, it is important to experience exceptionally good performances, so that they will know - as consumers - what they rightfully can expect of the theatre. It is also essential for local, national and international theatre workers to get together and view each other's work, exchange experiences and ideas, find inspiration and even initiate collaborations for the future. With this in mind, Mini Midi Maxi offers a diverse programme, with great performances held at Bergen's best venues. In addition we have workshops, lectures, meetings and social gatherings.

MINI MIDI MAXI is a gift and a hope for hope!

Steinar Thorsen, festival manager

### SCHEDULE

#### WEDNESDAY, Nov 3rd

11.00-12.00 Polyfonia Variasioner Transiteatret-Bergen, Dns Småscenen, 60 min, 14+ 11.00-11.45 Katta og Svinet Teater Visuell, Studio USF, 45 min, 4+ 11.00-18.00 Bilder i Ibsens hiem (Photo op's with costumes) Bjørnsonsplass, 10 min, fra 4 år 12.30-13.15 Katta og Svinet Teater Visuell, Studio USF, 45 min, 4+ 13.00-14.00 Polyfonia Variasjoner, Transiteatret-Bergen, Dns Småscenen, 60 min, 14+ 14.00-15.30 Professional forum, Logen Bar 17.00-17.45 Katta og Svinet Teater Visuell, Studio USF, 45 min, 4+ 19.00-20.30 Åpning av Mini Midi Maxi Logen Teater. Urpremiere med Stuffed Puppet Theatre Punch & Judy in Afghanistan + prolog 90 min, 14+ 22.00 Festivalkro Logen Bar. Artistic contribution: Livets Vann (alt om alkohol på 13. minutter) Teater Visuell

#### **Thursday Nov 4th**

10.00-10.45 Du må være en engel, Hans Christian Teatret Gruppe 38, Dns Småscenen, 45 min, 7+ 10.00-10.40 Mig Dig Os Åben Dans-MUSICON, Logen Teater, 30 min, 6 mnd - 4år 11.00-18.00 Bilder i verdensrommet (Photo op's with costumes) Bjørnsonsplass, 10 min, fra 4 år 11.00-11.45 Var är ångerknappen!!! Mittiprickteatern, Studio USF, 45 min, 9-12 år 11.00-12.00 Punch & Judy in Afghanistan + prolog Stuffed Puppet Theatre. Dns Lille Scene. 60 min, 14+ 11.30-12.10 Mig Dig Os Åben Dans-MUSICON, Logen Teater, 30 min, 6 mnd – 4 år 12.30-13.15 Var är ångerknappen!!! Mittiprickteatern, Studio USF, 45 min, 9-12 år 13.00-14.00 MASTERCLASS med Neville Tranter (Stuffed Puppet Theatre)+ skuespillere, Dns Lille Scene, 60 min 14.00-15.30 Professional forum, Logen Bar 17.00-17.45 Du må være en engel, Hans Christian Teatret Gruppe 38, Dns Småscenen, 45 min, 7+ 19.00-20.00 Punch & Judy in Afghanistan + prolog Stuffed Puppet Theatre, Dns Lille Scene, 60 min, 14+ 21.00 Festivalkro Logen Bar

#### Friday Nov 5th

10.00-10.50 Lekene slår tilbake! Isenkramteatret, Dns Lille Scene, 50 min, 5+ 10.00-11.00 Tro, Håb og MAGI? Teater Hund, Studio USF, 50 min, 6+ 10.00-10.25 BallRom Levende dukker, Barnas Hus, 25 min, 0-3 år 11.00-18.00 Bilder fra Ville Vesten (Photo op's with costumes) Bjørnsonsplass, 10 min, fra 4 år 11.00-11.45 Du må være en engel, Hans Christian Teatret Gruppe 38, Dns Småscenen, 45 min, 7+ 11.30-11.55 BallRom Levende dukker, Barnas Hus, 25 min, 0-3 år 12.00-13.00 Tro, Håb og MAGI? Teater Hund, Studio USF, 50 min, 6+ 12.00-13.00 IMPRO-WORKSHOP Med Isenkramteatret, VT, 60 min, 10+ 14.00-15.30 Professional forum, Logen Bar

### TIMEPLAN

17.00-17.50 Lekene slår tilbake!
Isenkramteatret, Dns Lille Scene, 50 min, 5+
19.00-19.45 Du må være en engel, Hans Christian
Teatret Gruppe 38, Dns Småscenen, 45 min, 7+
21.00 Festivalkro Logen Bar

#### Saturday Nov 6th

11.00-18.00 Bilder fra Manesjen (Photo op's with costumes) Bjørnsonsplass, 10 min, fra 4 år 12.00-12.50 Lekene slår tilbake! Isenkramteatret, Dns Lille Scene, 50 min, 5+ 13.00-13.25 BallRom Levende dukker, Barnas Hus, 25 min, 0-3 år 13.00-13.45 Du må være en engel, Hans Christian Teatret Gruppe 38, Dns Småscenen, 45 min, 7+ 14.00-15.00 Tro, Håb og MAGI? Teater Hund, Studio USF, 50 min, 6+ 19.00-23.00 Rival VS Rival / Ungdomsfest 19.00 - 20.00 Absence Crew VS Artos Crew, Røkeriet USF, 13+ 20.30 - 23.00 Ungdomsfest - Konsert med Erase og DJ Lion

## **INFORMATION**

#### **FESTIVAL- OG DAY PASS:**

gives you free access to all performances, meetings and workshops OBS! You have to book tickets to the events although you have a pass.

Tickets: NOK 75,-Day pass: NOK 350,-(Thurs Nov 4th, Fri Nov 5th or Sat Nov 6th) Festival pass: NOK 750,- (The entire festival)

Enkeltbilletter NOK 75,-

Tickets to performances at Barnas Hus must be purchased at Barnas Hus.

#### BOOKING

Den Nationale Scene, box office tel: +47 55 60 70 80 / e-mail: dns@dns.no Barnas Hus tel: 55904720, e-mail: barnashus@bergen.kommune.no

#### Questions can be directed to Vestlandske Teatersenter

tel: +47 55 90 47 30 / e-mail: info@teatersenter.no Bredalsmarken 15, 5006 Bergen, Norway

## **PROFESSIONAL FORUM**

## **OUTDOORS**

#### LOGEN BAR, 2nd floor, 2 PM to 3.30 PM

Informal meetings with artists and artistic companies. The sessions will last about an hour, with short lectures, artistic contributions, as well as coffee and skillingsboller (Bergen cinnamon buns). Welcome!

#### WEDNESDAY, NOV. 3RD

- 2:00 PM Artistic contribution with Nakkesleng Produksjone Have you heard?
- 2:15 PM Neville Tranter from Stuffed Puppet Theatre. One of The Netherlands' leading puppet theatres.
- 2:45 PM Transiteatret-Bergen and Polyfonia Variasjoner; What was the conclusion?
- 3:00 PM Artists and participants answer questions

#### THURSDAY, NOV. 4TH

- 2:00 PM Artistic contribution with Kompani Krapp
- 2:15 PM Teatret Gruppe 38 with artistic director Bodil Alling. Presentation of Gruppe 38 and their showcase :Danish+, who contributes significantly in the export of Danish theatre abroad.
- 3:00 PM Artists and participants answer questions

#### FRIDAY, NOV.5TH

- 2:00 PM Artistic contribution Tormod Løvold and Tarjei Vatne: My child is culturally conscious!
- 2:10 PM Isenkramteateret: about improvised theatre
- 2.50 PM Arild Brakstad: I don't give a fuck, I'm from Karasjok... Meet the man who introduced the world to the genre "black-metal musical". «The whole thing intrigues me because it feels organic: metal is inherently theatrical and theater can thrive on that genre's energy»

ELISABETH VINCENTELLI – NEW YORK POST

3.10 PM Artists and participants answer questions



#### **PHOTO OP'S WITH COSTUMES** EVERY DAY FROM WEDNESDAY, NOV 3RD, TO SATURDAY, NOV 6TH.

Visit the tent on Bjørnsonsplass (Bjørnson's place) - the tent has a different interior decoration every day. As visitors - max two at a time - you are made up and fitted with costumes, and placed in the decorations. If you want to, you can try out a little play. Your photos will be taken, free for you to take home. Four different themes: "Ibsen's home", "In Space", "The Wild West", and "The Circus Arena".

#### NO ADMISSION, 4+ DURATION: 11 AM TO 6 PM. 10 MINUTE SEQUENCES LOCATION: BJØRNSONSPLASS OUTSIDE DNS, IN A TENT.

#### **STUFFED PUPPET THEATRE (NL)**

## **PUNCH AND JUDY IN AFGHANISTAN**

Wednesday, Nov 3rd, 7 PM (Logen Teater), Thursday, Nov 4th, 11 AM and 7 PM (Dns Lille Scene) Age: 14+ Duration: 60 mins BY NEVILLE TRANTER WWW.STUFFEDPUPPET.NL

## Nigel, a puppet maker, has arrived in Afghanistan in order to entertain the allied forces.

His assistant, Emilie, has by accident disappeared in the direction of Tora Bora. Nigel tries to find her, but on his way he encounters Punch Bin Laden. Nigel has ended up in extreme danger. Punch Bin Laden and his bloodthirsty wife, Judy, seem to have complete control of the situation. In Midi Midi Maxi, Tranter opens with a new and extended version of the performance.

In 1978 **Neville Tranter** arrived in Amsterdam with his Stuffed Puppet Theatre. He developed his special form of visual theatre, utilizing large puppets. Tranter is always the only one on stage. In his own brutal, forceful, yet poetic way, he confronts the audience with their fears, dreams, wishes and joys - personified through puppets that are often human in size. Neville Tranter is capable of creating images that the audience will remember a long time!

#### **MASTERCLASS** with NEVILLE TRANTER

Thursday, Nov 4th, 1 PM. (DNS Lille Scene) Neville Tranter has held masterclasses and workshops for puppeteers for many years. As one of the leading experts on acting with large puppets, Tranter has visited almost every single puppet academy in Europe with his lectures. The audience will watch Neville Tranter work with 5 professional puppeteers from Bergen.



## TRANSITEATRET-BERGEN (NORWAY) POLYFONIA VARIASJONER

Wednesday, Nov 3rd, 11 AM and 1 PM (Dns Småscenen) Age: 14+ Duration: 60 mins BY TORE VAGN LID WWW.TRANSITEATRET.COM

In 2007 Mini Midi Maxi presented "Polyfonia", a visual radio play for young people. This is a further development of this piece, thus the name "Polyfonia-Variations"

With essential questions concerning individuality, freedom and responsibility as starting points, the young stage actors are confronted with a material that is seemingly thought through in advance. But what happens when young people learn about their bodies, about friendship, trust and sexuality, and there is no correspondence with their initial thoughts and feelings? The concept of this performance is demanding both musically and visually.

**Transiteateret** is often viewed as the most acclaimed free Norwegian theatre company. They continuously stage new performances, utilizing the interplay between theatre and music. This is experimental theatre where music and musical dramaturgy constitute the foundation for many of their performances. Transiteateret has staged several performances with a critical view of society, and have gained great attention both in Norway as well as in other parts of Europe.

12



# TEATER VISUELL (NORWAY)

Wednesday, Nov 3rd, 11 AM 12:30 PM and 5 PM (Studio USF) Age: 4+ Duration: 45 mins BY ANNIKA UDO WWW.STILLVERK1.NO

## In a trailer lives Nossum, a friendly yet messy swine from Trøndelag.

He has a swell time making decisions, making a mess, and inventing, as well as collecting, diverse objects. That is, until the swedish cat Kattarina arrives. What has to happen happens, she moves in and starts to complain about the untidiness, and eventually they split the trailer in two. Then they start visiting each others' halves, until the differences between them no longer seem so great. Life consists, as we know, of both creativity and order.

**Annika Udo,** a dancer and puppeteer, runs the stage Stillverk1. She has toured nationally and abroad, and since the mid-nineties she has produced around 15 puppet performances for both children and adults.



#### TEATRET GRUPPE 38 (DENMARK)

## DU MÅ VÆRE EN ENGEL, HANS CHRISTIAN

Thursday, Nov 4th, 10 AM and 5 PM, Friday, Nov 5th, 11 AM and 7 PM, Saturday, Nov 6th 1 PM (DNS Småscenen) Age: 7+ Duration: 45 mins WWW.GRUPPE38.DK / WWW.DANISHPLUS.DK

It is necessary for a human being to be seen as well as seen through and being loved in spite of everything.

Hans Christian Andersen saw that. A long table is set for a birthday party and two waiters are on the job of their life: To wait on a table of fantastic personalities, each with his own peculiar whims and needs, created by Andersen himself.

Schools can obtain educational material, follow the link on the group's home page.

This is world class theatre! Mini Midi Maxi has waited a long time in order to get this group to come to Bergen. Gruppe 38's performances can be viewed with great benefit both by children and adults. Gruppe 38 develop and present their performances at their own little theatre venue in the heart of the Danish city Århus, in addition to visiting festivals nationally and abroad. Gruppe 38 also hosts the showcase :Danish+, where the best of Danish theatre is presented to a whole world of potential buyers.



## ABEN DANS - MUSICON (DENMARK)

Thursday, Nov 4th, 10 AM and 11:30 AM (Logen Teater) Age: 6 months - 4 years Duration: 30 mins + interactive play WWW.AABENDANS.DK

In low deck chairs on the soft blue carpet of the performance installation, children and adults sit together in a circle.

We explore a bright and wondrous universe, where senses, music and movements provide nourishment for the small child's sense of curiosity and joy of being alive. Between child and adult, audience and dancers, a mutual atmosphere of companionship and amazement develops.

Åben Dans productions meet audiences with a mix of humor, insanity, seriousness and aesthetics. They combine music, visual art and architecture, and are not afraid of taking chances in exploring the possibilities within dance in new contexts.



## NITTIPRICKTEATERN (SWEDEN) VAR ÄR ÅNGERKNAPPEN!!!

Thursday, Nov 4th, 11 AM and 12:30 PM (Studio USF) Age: 9-12 years Duration: 45 mins WWW.MITTIPRICKTEATERN.SE

A farcelike performance about serious matters -Two figures crawl out of the computer! What is going on?!?

This is Wide and Webba, two avatars who have had enough! The internet is in such a messy state, words and images fly about, it is cramped, complicated and unsafe. Now they have appeared here to set things straight. A farcelike performance about internet safety, with interactive elements. The actors pose questions, clear up concepts, soothes and disrupts. The performance is produced in collaboration with The Swedish Media Council.

Guidance for teachers can be found at the group's home page.

**Mittiprickteatern** is one of Sweden's oldest free theatres. They believe in theatre as a tool in exploring, understanding and changing the world, and thus have youth as their main target audience.

## ISENKRAMTEATERET - (NORWAY) LEKENE SLÅR TILBAKE

Friday, Nov 5th, 10 AM and 5 PM (DNS Lille Scene) Age: 5+ Duration: 50 min WWW.ISENKRAMTEATERET.NO

This is theatre where the children bring their own toys, and the actors use them, inventing stories on the go

The children's own thoughts and experiences are thus included, in new and intriguing ways. A central goal for the project - in addition to creating theatre that excites and entertains - is the question of how theatre arises, the hope being to inspire children to see that theatre is everywhere, even in their own play pen. *NB: Remember to bring a toy to the performance!* 

«We believe theatre has no use for set conventions. If it's good, it's good. That's all. We want to have fun, and make stuff we think is important. The basis of our work is in improvisation, either on stage with the audience watching - or as a tool for preparing and developing new material for a set performance»- Isenkramteateret

#### WORKSHOP Improvisation with Isenkramteateret Friday, Nov 5th, 12 noon. Vestlandske Teatersenter

Two of the actors from Isenkramteateret meet the children and their toys. No pre-existing knowledge necessary, as long as you wish to experience something exciting and new. The workshop will also benefit teachers who gets to observe and collaborate with the

22 children. Everybody has to bring an object, special to them, to the workshop. The basis for the workshop is storytelling.
Ager: 10+ (en klasse)



#### **TEATER HUND - (DENMARK)**

## TRO, HÅB OG MAGI?

Friday, Nov 5th, 10 AM and 12 noon, Saturday, Nov 6th, 2 PM (Studio USF) Age: 6+ Duration: 50 mins WWW.TEATERHUND.DK

## A show about possibilities. Some people believe in something, some people don't.

Some believe in themselves, some do not believe in themselves. Somebody just believes, and what do you believe? A warm, humorous and thoughtful performance about three questioning individuals in a vast universe. A visually rich cavalcade about various aspects of belief, with a focus on the magical possibilities life is full of.

Schools can obtain educational material, follow the link on the group's home page.

**Teater Hund's** productions have achieved great acclaim and respect from audiences, colleagues, and the press. One of the theatre's characteristics is their use of humour: "We wish to inspire children and adults to look at difficult situations with humor and thereby gain selfinsight, strength, and a means to handle them. We aim to inspire them to be able to laugh at themselves and to take themselves seriously without being pompous.



#### LEVENDE DUKKER (NORWAY)

## BALLROM

Friday Nov 5th, 10 AM and 11:30 AM, Saturday Nov 6th, 1 PM (Barnas Hus) Age: 0-3 years Duration: 25 min WWW.LEVENDEDUKKER.COM

Two adults are playfully bouncing a ball between each other. Behind them stands an inviting installation consisting of bicycle tires, drains, tubes, small doors and an old rubber boot.

On the floor lots of tennis balls in different colours roll about. The installation is part machine and part sculpture. Sometimes it works - that's when the balls move as they are supposed to through the machine, but most of the time it does not work. Then the actors are driven to try out various methods in order to make it work. However, it's not only Agnes and Knut who has a relationship with balls, many strange characters will appear.

Ball Room is a performance in the Norwegian Culture Council's "Klangfugl"-project, which focuses on passing on culture to children aged 0 to 3 years.

**Levende Dukker** is one of Norway's leading puppet theatres. They work with exploring the magic that arises when artists "blow life into" dead objects through animation. Levende Dukker has especially focused on creating quality theatre for the smallest children, as well as combing puppet theatre with live music.



## ABSENCE CREW OG ARTOS CREW (NORWAY) RIVAL VS. RIVAL

Saturday, Nov 6th, 7 PM - Youth Party from 8:30 PM (Røkeriet, USF) Age: 13+

Mindblowing dance show, where Absence Crew and Artos Crew challenge each other through breakdance and battling. Following the rivalization there will be a concert with Erase and a dance party to the grooves of Bergen's coolest DJ - Lion!

#### **ABSENCE CREW (Norway)**

Known from the Norwegian TV shows "Norske Talenter" (Norwegian Talents) and "Dansefeber" (Dance fever). Started their professional career in 1999, and is today Norway's leading breakdance group. The term Absence refers to the feeling one gets when dancing break, all you think of is dancing. You feel neither sorrow nor pain, only the joy of dancing!

#### **ARTOS CREW (Norge)**

Started learning street dance/breakdance in 2006, and quickly advanced to perform on Norwegian TV-shows and other entertainment venues. Several of the members are breakdance-instructors and professional dancers, achieving good results in European championships.

The band **ERASE** consists of Glenn Sivertsen, Ruben Sivertsen, Sverre Våge and Krister Thomessen. They play seventies rock inspired by AC/DC and Kiss.



## **FESTIVAL VENUES**

Puddefjorden

- 1. DEN NATIONALE SCENE WWW.DNS.NO, ENGEN 1
- 2. STUDIO USF OG RØKERIET WWW.USF.NO, GEORGERNES VERFT 12
- 3. LOGEN TEATER WWW.LOGEN-TEATER.NO, ØVRE OLE BULLS PLASS 6
- 4. VESTLANDSKE TEATERSENTER WWW.TEATERSENTER.NO, BREDALSMARKEN 15
- 5. BARNAS KULTURHUS KALMARGATEN 6



en



VESTLANDSKE TEATERSENTER TEL: +47 90 47 30 E-MAIL: INFO@TEATERSENTER.NO WWW.TEATERSENTER.NO

